News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Neurology Topics

Question: Could the use of Neurontin Affect an Evoked Potential Test?


 sdlum4 - Thu Apr 02, 2009 3:15 pm

My primary care doctor just put me on 300mg. of Gabapentin (Neurontin) three times a day because my legs hurt (it feels like someone is taking a hot knife and stabbing me in the legs). However, I have two evoked potential tests coming up in eight days scheduled by neurologist. (I'm being tested for MS currently) The Evoked Potentials are for both my legs (I can't feel heat real well in my legs), and my vision (I just recovered from Optic Neuritis). My question is, Can the use of my Gabapentin affect the results of my Evoked Potentials Test and in what way?
 John Kenyon, CNA - Wed Apr 15, 2009 10:32 pm

User avatar Hi there --

Yes, gabapentin (Neurontin) can affect the outcome of an evoked potentials test, because it affects the nerve pathways being studied as well as the brain itself, so things are not at baseline status while it's in your system. You'll need to discuss this with your neurologist prior to the test (and your doctor should have addressed this, even if he doesn't feel it's going to be a problem, because there is a good chance that it would be). Probably you'll need to be weaned off temporarily, just for the tests, but your neurologist may feel it isn't necessary. One would think it would interfere, however.

Hope this helps. Good luck to you and please let us know how this all works out.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here